Pregnancy: Feb 2011 Babies Community
meds while pregnant
About This Community:

This patient support community is for discussions relating to pregnancy, childbirth and maternity for babies due or born in February 2011.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

meds while pregnant

I am currently 29 wks and 5 days. I went into the ER on thursday afternoon because I was having contractions and backpain. Come to find out I have a bladder infection which caused my contractions. They gave me a shot to stop the contractions and antibiotics for the bladder infection. But they also prescribed me some vicodin for my bacl pain. I am taking the antibiotics for the uti. And I'm also taking the vicodin for the pain. But I'm concerned that taking the vicodin might cause my baby to have withdrawls. I have read so much about it its scaring me, but I need it for the pain. Will my baby be ok? The doc wouldn't of given it to me if there would be a problem right? I don't know. If anyone would help I would appreciate it. Thanks :)
Related Discussions
6 Comments Post a Comment
Blank
1244180_tn?1325902711
personally i would just tough it out..... maybe take some reg tylenol.... thats what I would personally do unless you are in a ridiculous amount of pain

good luck
Blank
1330108_tn?1333680904
Bladder infections can become VERY painful. I have had my fair share. I can also tell you with 100% certainty that vicodein IS SAFE in pregnancy. I currently take vicodein and have my entire pregnancy. Taking vicodein short term will not cause withdrawal in your baby. If you were taking it long term and taking more than 5/500mg  tablets 3 times daily there would be a chance of baby having withdrawal. I wouldn't worry too much about taking the vicodein. The back pain you were experiencing most likely means that your bladder infection was on it's way if not already become a kidney infection. I would not tough it out as I've had a full blown kidney infection and it was enough pain to make me vomit. Vicodein is an opiate and in small doses as you have been given it is safe for both you and baby. Do take it with food as it can cause stomach upset on an empty tummy, it can make you sleepy so be prepared to need a nap which shouldn't be a problem bc you should keep your feet up anyway and relax w the infection and you may need to up your fiber and water intake as it can cause constipation. If you have any questions about vicodein I am very knowledgable on the subject as I am taking it long term to manage pain from a spinal and pelvic fracture that happened just prior to pregnancy. I work with a pain management specialist who specializes in maternity care. I have also taking medication courses as I am completing my phD in psychology

Feel better and drink LOTS of water
Blank
Avatar_f_tn
Thank you ladies. Yes I do hurt a lot. I'm also goin to the chircopractor too to help with my back pain. Thank you so much for responding so quickly. And the good info. I appreciate it.
Blank
1330108_tn?1333680904
You are more than welcome. So glad I could help. I wouldn't worry too much about taking the meds short term the stress from pain is more likely to cause issues than the vicodein. The stress hormone that is released from pain can cause Pre term labor which is what was going on for you. So kick your feet up, relax, take your meds and drink a TON of water. Make sure your OB is ok with you seeing your chiro. I used to see one but my OB said not while pregnant. I know another woman who did see a chiro while pregnant and had a massive bleed from a tear in the placenta bc of a chiro adjustment and then her OB said no chiro but there are women who see their chiro the entire pregnancy w no issues so it's totally situation dependent. I hope you are feeling better!!
Blank
1244180_tn?1325902711
sorry but thats just my opinion since I have a son with autism which has no known cause I dont consider anything safe thats all.... I know that there are many people that take meds their whole pregnancy and have perfectly healthy babies.... i just like to play it very safe
Blank
1330108_tn?1333680904
Majikat I totally understand why you would be more concerned about medications and really anything in your pregnancy. It's hard when there is no known cause. But please don't blame yourself for it, you are a phenomenal mother!!  But yes there is that flip side that while it is safe do we ever truly 100 percent know?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pregnancy: Feb 2011 Babies Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
19 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Pregnancy Answerers
1328636_tn?1389370992
Blank
seattleview
Seattle, WA
1345697_tn?1403134392
Blank
trh0819
Houston, TX